Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 156, NWS Wilmington, OH

May 23, 20119 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2011, 8:07 PM EDT for 9 counties in Ohio. It was in force for 53 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 8:07 PM EDT (00:07 UTC)
Expired
May 23, 2011, 9:00 PM EDT
In force
53 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Clark County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Madison County, OH, Pickaway County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:28 PM EDTTSTM WND GST 63Ki23 Washington Ch Apt, OHCORRECTED TIME OF EVENT.
May 23, 8:36 PM EDTTSTM WND DMGUnionville Center, OHTREE DOWNED.
May 23, 8:39 PM EDTTSTM WND DMG4 W Hilliard, OHA LARGE TRAILER WAS BLOWN OVER.
May 23, 8:39 PM EDTHAIL 0.55 S Marysville, OH
May 23, 8:47 PM EDTTSTM WND DMG4 W Mechanicsburg, OHTREE DOWN.
May 23, 8:47 PM EDTTSTM WND GST 602 Sw Upper Arlington, OH
May 23, 8:50 PM EDTTSTM WND GST 58Kosu Osu Airport, OH
May 23, 8:53 PM EDTTSTM WND GST 64Obetz, OH
May 23, 8:55 PM EDTTSTM WND GST 603 N Downtown Columbus, OHINTERSECTION OF HIGH ST AND LANE AVE NR OSU. CORRECTED LAT-LON LOCATION.
May 23, 8:55 PM EDTTSTM WND GST 60Columbus, OHINTERSECTION OF HIGH ST AND LANE AVE NR OSU
May 23, 8:59 PM EDTTSTM WND DMG2 Ese Williamsport, OHLARGE POLE BARN DESTROYED ON SR 138.
May 23, 9:01 PM EDTTSTM WND DMG5 Wsw Pickerington, OHA SEMI TRAILER WAS BLOWN OVER ON US ROUTE 33 NEAR BIXBY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:28 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS51 KILN 240007
SVRILN
OHC021-023-041-047-049-057-097-129-159-240100-
/O.NEW.KILN.SV.W.0156.110524T0007Z-110524T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DELAWARE COUNTY IN CENTRAL OHIO...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  FRANKLIN COUNTY IN CENTRAL OHIO...
  MADISON COUNTY IN CENTRAL OHIO...
  PICKAWAY COUNTY IN CENTRAL OHIO...
  SOUTHERN UNION COUNTY IN CENTRAL OHIO...
  EASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  EASTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  EXTREME SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 900 PM EDT.

* AT 803 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF KENNARD TO 8
  MILES SOUTHWEST OF POWHATTAN TO 7 MILES SOUTHWEST OF ROSEMOOR...
  MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH CHARLESTON...
  JEFFERSONVILLE...
  MECHANICSBURG...
  CHOCTAW LAKE...
  LONDON...
  WASHINGTON COURT HOUSE...
  NORTH LEWISBURG...
  BLOOMINGBURG...

IN ADDITION...ROSEMOOR...SHADY GROVE...POWHATTAN...LISBON...SOUTH
SOLON...OCTA...PLATTSBURG AND SOUTH VIENNA ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 64 AND 110...
I-71 BETWEEN MILE MARKERS 62 AND 124...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3950 8286 3955 8368 3991 8365 4025 8375
      4017 8277
TIME...MOT...LOC 0007Z 270DEG 46KT 4025 8388 3996 8371
          3957 8370

$$
3 follow-up statements
842 
WWUS51 KILN 240030 RRA
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EDT MON MAY 23 2011

OHC023-057-240040-
/O.CAN.KILN.SV.W.0156.000000T0000Z-110524T0100Z/
CLARK OH-GREENE OH-
830 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN GREENE
AND EASTERN CLARK COUNTIES HAS BEEN CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3950 8286 3954 8347 3990 8349 3997 8352
      4001 8351 4001 8355 4023 8367 4024 8354
      4017 8277
TIME...MOT...LOC 0030Z 276DEG 52KT 4022 8345 3993 8328
          3954 8328

$$

OHC021-041-047-049-097-129-159-240100-
/O.CON.KILN.SV.W.0156.000000T0000Z-110524T0100Z/
CHAMPAIGN OH-DELAWARE OH-FAYETTE OH-FRANKLIN OH-MADISON OH-
PICKAWAY OH-UNION OH-
830 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN UNION...PICKAWAY...MADISON...FRANKLIN...NORTHEASTERN
FAYETTE AND SOUTHERN DELAWARE COUNTIES IN CENTRAL OHIO...AND EASTERN
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...

AT 828 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH LEWISBURG TO
JEFFERSON TO NEW HOLLAND...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
LAKE DARBY...PLAIN CITY...WILLIAMSPORT...GROVE CITY...HILLIARD...
DUBLIN...UPPER ARLINGTON...SOUTH BLOOMFIELD...ASHVILLE...LOGAN ELM
VILLAGE...CIRCLEVILLE AND COLUMBUS.

IN ADDITION...DEER CREEK LAKE...UNIONVILLE CENTER...DERBY...STATE
ROUTE 207 AT US ROUTE 22...FIVE POINTS...HARRISBURG...AMITY AND
ORIENT ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 72 AND 110...
I-71 BETWEEN MILE MARKERS 74 AND 124...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3950 8286 3954 8347 3990 8349 3997 8352
      4001 8351 4001 8355 4023 8367 4024 8354
      4017 8277
TIME...MOT...LOC 0030Z 276DEG 52KT 4022 8345 3993 8328
          3954 8328

$$
703 
WWUS51 KILN 240047
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT MON MAY 23 2011

OHC021-240057-
/O.CAN.KILN.SV.W.0156.000000T0000Z-110524T0100Z/
CHAMPAIGN OH-
847 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAMPAIGN COUNTY HAS
BEEN CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3950 8286 3953 8329 3989 8331 4023 8343
      4017 8277
TIME...MOT...LOC 0047Z 276DEG 52KT 4019 8313 3990 8296
          3951 8296

$$

OHC041-047-049-097-129-159-240100-
/O.CON.KILN.SV.W.0156.000000T0000Z-110524T0100Z/
DELAWARE OH-FAYETTE OH-FRANKLIN OH-MADISON OH-PICKAWAY OH-UNION OH-
847 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN UNION...PICKAWAY...EASTERN MADISON...FRANKLIN...
NORTHEASTERN FAYETTE AND SOUTHERN DELAWARE COUNTIES IN CENTRAL
OHIO...

AT 845 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHAWNEE HILLS TO
OBETZ TO PICKAWAY COUNTY AIRPORT...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...COLUMBUS...POWELL...WORTHINGTON...GROVEPORT...BEXLEY...
MINERVA PARK...CANAL WINCHESTER...GAHANNA AND WESTERVILLE.

IN ADDITION...RIVERLEA...AW MARION STATE PARK...BLACKLICK ESTATES...
RINGGOLD...SLATE RUN METRO PARK...WHITEHALL...BRICE AND HUBER RIDGE
ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 82 AND 110...
I-71 BETWEEN MILE MARKERS 85 AND 124...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3950 8286 3953 8329 3989 8331 4023 8343
      4017 8277
TIME...MOT...LOC 0047Z 276DEG 52KT 4019 8313 3990 8296
          3951 8296

$$
173 
WWUS51 KILN 240058
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
858 PM EDT MON MAY 23 2011

OHC041-047-049-097-129-159-240107-
/O.EXP.KILN.SV.W.0156.000000T0000Z-110524T0100Z/
DELAWARE OH-FAYETTE OH-FRANKLIN OH-MADISON OH-PICKAWAY OH-UNION OH-
858 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION... 
PICKAWAY...EASTERN MADISON...WESTERN FRANKLIN...NORTHEASTERN FAYETTE 
AND WESTERN DELAWARE COUNTIES IN CENTRAL OHIO WILL EXPIRE AT 900 PM 
EDT...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3950 8286 3953 8329 3989 8331 4023 8343
      4017 8277
TIME...MOT...LOC 0057Z 276DEG 52KT 4017 8294 3988 8277
          3949 8277

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:50 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 23, 5:50 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT MON MAY 23 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING DUE TO A WARM
AND UNSTABLE AIRMASS. A FRONTAL BOUNDARY WILL APPROACH THE AREA
TONIGHT AND REMAIN ACROSS THE AREA FOR MOST OF THE WEEK. THIS WILL
KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TWO MAIN AREAS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WEST OF
THE AREA. ONE SLOWER MOVING AREA OF SCATTERED THUNDERSTORMS IS
OVER NORTHERN INDIANA AND ANOTHER AREA MOVING INTO WESTERN
PORTIONS OF INDIANA. BOTH AREAS OF STORMS WILL MOVE THROUGH DURING
THE EVENING HOURS AND THEREFORE A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL
BE DAMAGING WIND AND LARGE HAIL. FLOODING WILL ALSO BE A CONCERN
WITH THESE STORMS DUE TO HEAVY RAIN THAT OCCURRED YESTERDAY AND
DURING THE OVERNIGHT HOURS. THE SEVERE THREAT WILL MOVE OUT OF THE
AREA BY AROUND MIDNIGHT ALTHOUGH SOME PRECIPITATION WILL LINGER
ACROSS THE AREA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FRONTAL BOUNDARY WILL LAY OUT ACROSS THE AREA ON TUESDAY WITH A
SHORT WAVE MOVING THROUGH DURING THE DAY. DUE TO THIS HAVE
INCREASED PRECIPITATION CHANCES TO 100 PERCENT FOR TUESDAY.
PRECIP CHANCES WILL DECREASE AS THIS FEATURE MOVES TO THE EAST
HOWEVER WITH FRONTAL BOUNDARY IN THE VICINITY WILL KEEP
PRECIPITATION IN THE FORECAST OVERNIGHT TUESDAY NIGHT. TEMPERATURES
WILL BE COOLER ACROSS THE NORTH ON TUESDAY AND WARMER ACROSS THE
SOUTH DUE TO BOUNDARY POSITION. WITH EXTENSIVE CLOUD COVER ACROSS
THE AREA TEMPERATURES TUESDAY NIGHT WILL ONLY DROP INTO THE MID
50S TO THE MID 60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WARM FRONT WILL LIFT ACROSS THE REGION ON WEDNESDAY WITH SHOWERS AND
THUNDERSTORMS LIKELY ALONG AND AHEAD OF THE BOUNDARY WITH ONLY
SCATTERED STORMS IN THE WARM SECTOR. HOWEVER PRECIPITATION COVERAGE
WILL INCREASE SUBSTANTIALLY LATE WEDNESDAY NIGHT AND CONTINUE INTO
FRIDAY. THIS IN RESPONSE TO A CLOSED UPPER LOW IN THE MID
MISSISSIPPI VALLEY OPENING UP AND SLOWLY LIFTING ACROSS THE REGION.
AN ASSOCIATED SURFACE LOW AND COLD FRONT WILL MOVE THROUGH ON
FRIDAY. SUBSIDENCE IN THE WAKE OF THIS SYSTEM SHOULD BRING A LULL IN
PRECIPITATION FRIDAY NIGHT. BUT NEXT SHORT WAVE WILL BE APPROACHING
THE GREAT LAKES ON SATURDAY.

ALTHOUGH MODELS HAVE SHIFTED AWAY FROM THE FORECAST OF ANOTHER
CLOSED LOW DEVELOPING...IT STILL APPEARS TO BE UNSETTLED ACROSS THE
FORECAST AREA THROUGH THE HOLIDAY WEEKEND AS NUMEROUS SHORT WAVES
MOVE THROUGH THE GREAT LAKES IN FAST FLOW. THIS PATTERN WILL KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR EACH DAY. BUT
TEMPERATURES SHOULD BE CLOSE TO OR EVEN SLIGHTLY ABOVE NORMAL AS
OPPOSED TO THE PREVIOUS COOL SOLUTION.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SQUALL LINE PROGRESSING QUICKLY EAST ACROSS SOUTHERN INDIANA LATE
THIS AFTERNOON. CURRENT TIMING HAS THIS TO THE WESTERN TAF SITES
AROUND 23Z. AIRMASS AHEAD OF THIS IS MODERATELY UNSTABLE SO
EXPECT IT TO PUSH ACROSS OUR ENTIRE AREA THROUGH EARLY EVENING.
WIND GUST TO AROUND 50 KNOTS WILL BE POSSIBLE WITH THE SQUALL LINE
AS IT MOVES THROUGH. SOME SHORT WAVE ENERGY PUSHING DOWN ACROSS
NORTHERN INDIANA AND NORTHERN OHIO COULD ALLOW ACTIVITY TO LINGER A
LITTLE LONGER AT KCMH/KLCK. ONCE PCPN MOVES THROUGH LATER THIS
EVENING...EXPECT A BREAK IN PCPN THROUGH THE OVERNIGHT HOURS INTO
TUESDAY MORNING. A BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA
THROUGH THE DAY ON TUESDAY AND AS WE DESTABILIZE THROUGH THE
AFTERNOON...SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP THROUGH THE
LATER PART OF THE TAF PERIOD.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, May 23, 5:48 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT MON MAY 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-242200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
548 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. SOME OF THESE
STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING
THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
FLOODING WILL ALSO BE A CONCERN DUE TO ALREADY SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS
OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS
OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN
OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS
WEEK THERE IS ALSO A POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, May 23, 7:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     FORT MCKINLEY           39.81N 84.26W
05/23/2011  E65 MPH          MONTGOMERY         OH   TRAINED SPOTTER

            WIND GUSTS OF 60 TO 70 MPH

&&
Local storm report, May 23, 7:50 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     HAMILTON                39.39N 84.56W
05/23/2011  M0 MPH           BUTLER             OH   ASOS

&&

HUGHES
Local storm report, May 23, 7:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     NON-TSTM WND DMG 5 S COLDWATER           40.41N 84.63W
05/23/2011                   MERCER             OH   EMERGENCY MNGR

            5 POWER POLES DOWN JUST SOUTH OF ST HENRY

&&
Local storm report, May 23, 7:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND GST     3 W FAIRBORN            39.80N 84.07W
05/23/2011  M50 MPH          GREENE             OH   AMATEUR RADIO

&&

ANOVAK
Local storm report, May 23, 8:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     DELHI TOWNSHIP          39.10N 84.61W
05/23/2011                   HAMILTON           OH   AMATEUR RADIO

            LARGE TREE LIMBS SNAPPED.

&&

ANOVAK
Local storm report, May 23, 8:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
804 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     NON-TSTM WND GST PIQUA                   40.15N 84.25W
05/23/2011  E70 MPH          MIAMI              OH   AMATEUR RADIO

&&

ANOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:02 PM EDTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union58 min
May 23, 8:02 PM EDTTornado WarningILNChampaign, Clark, Logan32 min
May 23, 8:08 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clinton, Fayette, Highland, Pike and 2 more67 min
May 23, 8:22 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren3 hr
May 23, 8:25 PM EDTTornado WarningILNMadison, Union24 min
May 23, 8:43 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Hocking, Licking, Pickaway and 1 more62 min
May 23, 8:52 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Highland, Pike, Ross3 hr
May 23, 9:03 PM EDTSevere Thunderstorm WarningILNPike, Scioto27 min
May 23, 9:36 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Licking3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.